Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 207, NWS Austin/San Antonio, TX

June 16, 2007Edwards County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2007, 6:32 AM CDT for Edwards County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 6:32 AM CDT (11:32 UTC)
Expired
Jun 16, 2007, 10:30 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2212 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 161133
FFWEWX
TXC137-161530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 AM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...

* UNTIL 1030 AM CDT

* AT 624 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING      
  FROM THUNDERSTORMS OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER 
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN 
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 9977 3009 9977 3009 9998 2991 10001
      2985 10004 2980 10002 2972 10005 2963 10002
      2963 10069 3029 10069

$$
2 follow-up statements
000 
WGUS74 KEWX 161220
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 AM CDT SAT JUN 16 2007

TXC137-161530-
EDWARDS TX-
717 AM CDT SAT JUN 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
EDWARDS COUNTY...

AT 715 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE NORTHERN HALF
OF EDWARDS COUNTY. MOVEMENT WAS SOUTH AT 10 TO 15 MPH. RAINFALL RATES
WERE ESTIMATED AT 2 TO 3 INCHES AN HOUR OVER THE HEADWATERS OF THE  
SOUTH LLANO RIVER. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 9977 3009 9977 3009 9998 2991 10001
      2985 10004 2980 10002 2972 10005 2963 10002
      2963 10069 3029 10069

$$
000 
WGUS74 KEWX 161331
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 AM CDT SAT JUN 16 2007

TXC137-161530-
EDWARDS TX-
829 AM CDT SAT JUN 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
EDWARDS COUNTY...

AT 830 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
SHOW SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER SOUTHERN 
AND SOUTHEAST EDWARDS COUNTY MOVING SOUTHEAST AT 15 MPH.  THE RAIN 
INTENSITY HAS BEEN DECREASING OVER THE COUNTY AND SHOULD CONTINUE TO 
TAPER OFF AS THE STRONGER STORMS MOVE TO THE SOUTHEAST OVER THE NEXT 
ONE TO TWO HOURS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS
AND CARTA VALLEY

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 3028 9977 3009 9977 3009 9998 2991 10001
      2985 10004 2980 10002 2972 10005 2963 10002
      2963 10069 3029 10069

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:48 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 16, 3:48 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 AM CDT SAT JUN 16 2007

.DISCUSSION...
LOOSELY ORGANIZED...AND WEAKENING...MCS CURRENTLY MOVING EAST AT
20 TO 25 MPH ACROSS THE HILL COUNTRY AND INTO THE I-35 CORRIDOR.
THE SEVERE THREAT IS DIMINISHING...WITH HEAVY RAIN AND RESULTING
FLASH FLOODING CONTINUING AS THE PRIMARY THREAT. WILL CONTINUE THE
FLASH FLOOD WATCH THROUGH THIS EVENING...AND MAY NEED TO EXTEND IT
THROUGH TONIGHT GIVEN THE 00Z GFS40 QPF BOMBS BETWEEN 00-12Z
SUNDAY OVER THE EASTERN HALF OF OUR CWFA. THE HPC HAS BOUGHT INTO
THIS SOLUTION AND PLACED A GOOD CHUNK OF OUR AREA UNDER A MODERATE
RISK FOR EXCESSIVE RAINFALL WITH THE SOUTHERN HILL COUNTRY
...INCLUDING NORTHERN BEXAR COUNTY...IN A HIGH RISK. ALTHOUGH
THERE IS SOME UNCERTAINTY IN EXACTLY WHERE THE NEXT MCS (LATE
AFTERNOON/EVENING) WILL GET ORGANIZED...IT DEFINITELY WILL BE
MOVING ACROSS OUR CWFA. SEE NO REASON TO GO AGAINST THE GUIDANCE
THIS CYCLE GIVEN THE WET SYNOPTIC FLAVOR AND LOW TO MID 70S
DEWPOINT TEMPS STREAMING NORTH INTO OUR AREA. MAX TEMPS WILL BE
BELOW SEASONAL AVERAGES TODAY AND SUNDAY THANKS TO RAIN-COOLING
...EXCEPT FOR THE RIO GRANDE VALLEY WHERE LESS RAIN-COOLING IS
FORECAST.

THE MODEL SUITE HAS SHOWN GOOD RUN-TO-RUN CONSISTENCY OPENING-UP
THE LOW ON SUNDAY AND LIFTING IT NE ON MONDAY...OUT OF
TEXAS...WITH AN UPPER HIGH BUILDING ACROSS WEST TEXAS. UNTIL
THEN...WELL CONTINUE TO BE WET. THE UPPER HIGH WILL SHIFT EAST
ACROSS TEXAS INTO THE MIDDLE OF NEXT WEEK...WITH THE RIDGE AXIS
LIFTING NORTH AND ALLOWING TROPICAL MOISTURE TO CREEP INTO SOUTH
TEXAS BY THE END OF THE WEEK.

OUR NUMBERS ARE VERY CLOSE TO THE 00Z GFSMOS THIS CYCLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  72  84  72  92 /  80  80  70  50  10
AUSTIN BERGSTROM INTL AIRPORT  87  71  84  73  92 /  70  80  70  50  10
DEL RIO INTL AIRPORT           94  75  94  74  98 /  30  40  20  10  -
SAN ANTONIO INTL AIRPORT       86  73  86  74  91 /  50  80  50  50  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

11/13/04
Hazardous weather outlook, Jun 16, 5:50 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 AM CDT SAT JUN 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
550 AM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY. AN UPPER LEVEL STORM SYSTEM
LOCATED OVER CENTRAL TEXAS WILL CONTINUE TO BE THE PRIMARY TRIGGER
FOR CONVECTION. SHOWERS AND THUNDERSTORMS WILL WEAKEN ACROSS THE
REGION THIS MORNING. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP AGAIN LATER TODAY AND INTO TONIGHT. THE
PRIMARY THREAT WILL BE HEAVY RAINFALL AND FLASH FLOODING. AN ISOLATED
SEVERE THUNDERSTORM IS ALSO POSSIBLE LATER THIS AFTERNOON INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE INTO SUNDAY
MAINLY ACROSS THE EASTERN HALF OF THE REGION. THE UPPER LEVEL
STORM SYSTEM OVER CENTRAL TEXAS IS EXPECTED TO WEAKEN AND MOVE
EASTWARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:18 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde57 min
Jun 15, 11:24 PM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
Jun 16, 12:11 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde64 min
Jun 16, 12:56 AM CDTSevere Thunderstorm WarningEWXReal49 min
Jun 16, 2:12 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr48 min
Jun 16, 2:31 AM CDTSevere Thunderstorm WarningEWXKendall44 min
Jun 16, 2:46 AM CDTFlash Flood WarningEWXGillespie3 hr
Jun 16, 3:14 AM CDTFlash Flood WarningEWXUvalde3 hr
Jun 16, 10:35 AM CDTFlash Flood WarningEWXEdwards115 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.